Inhalants

Some kids inhale or sniff fumes of volatile substances from every day products like glue, spray paint and paint thinner. While the high can be quick and intense, it only lasts a few minutes. It’s often called “huffing.”

Slang: poppers, snappers, air blast, oz, moon gas, whippets, boppers, bullet rush and poor man’s pot.

Symptoms:

  • Slurred speech
  • Lack of coordination
  • Dizziness and lightheadedness
  • Hallucinations, delusions
  • Loss in control, muscle weakness, muscle spasms and tremors
  • Lingering headache
  • Confusion
  • Nausea or vomiting
  • Leads to depression
Dangers:

  • Inhalants are extremely toxic and very addictive
  • They cause extensive and long-lasting damage to the brain and nervous system. It could affect your ability to walk, talk or even think!
  • Inhalants can create liver, lung and kidney problems
  • You can suffocate or asphyxiate, leading to permanent brain or other organ damage
  • Because the high doesn’t last long, users continue to inhale repeatedly, trying to extend the high. This is very dangerous
  • Inhalants can kill you the very first time you try them!